Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

October 25, 2021Monroe County, Florida

NWS Miami, FL issued this special weather statement at Oct 25, 2021, 11:34 PM EDT for Monroe County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2021, 11:34 PM EDT (03:34 UTC)
Expired
Oct 26, 2021, 12:00 AM EDT
In force
26 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
30

County Monroe County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 3.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
616 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

036 
WWUS82 KMFL 260334
SPSMFL

Special Weather Statement
National Weather Service Miami FL
1134 PM EDT Mon Oct 25 2021
 
FLZ073-075-174-260400-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
1134 PM EDT Mon Oct 25 2021

...A strong thunderstorm will impact portions of northern Mainland
Monroe and central Miami-Dade Counties through MIDNIGHT EDT...

At 1133 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles north of Everglades National Park, or
24 miles west of Homestead General Airport, moving southeast at 20
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Shark Valley Obs Tower, Everglades National Park and Pa-Hay-
Okee Overlook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2561 8115 2571 8106 2576 8093 2564 8058
      2531 8090
TIME...MOT...LOC 0333Z 293DEG 19KT 2560 8093 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

SB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 25, 7:53 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Oct 25, 7:53 PM EDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Miami FL
753 PM EDT Mon Oct 25 2021

.AVIATION(00Z TAFS)...

Generally VFR through the TAF period although some temporary
visibility restrictions and MVFR cigs will be possible overnight
as showers gradually progress southward (sub-VFR conditions would
be most likely over KAPF and KPBI). VFR conditions are then
expected to prevail through the daytime hours on Tuesday. Winds
generally light westerly or light and variable overnight, and then
westerly around 10-15kts on Tuesday.

&&

.UPDATE...

The first round of diurnal convection has dissipated, while a
second round of generally light showers is beginning to filter in
from the north over northwestern portions of our area. This
activity will continue to shift gradually southward through the
evening and overnight hours, with the highest precipitation
chances over the SW coast and adjacent Gulf waters. Expect mostly
showers on land with most strikes confined to the Gulf waters
(which are more unstable). Drying behind the 700mb boundary (the
surface boundary is still well to our north) late tonight will
result in diminishing shower activity into Tuesday morning.

&&

.PREV DISCUSSION... (Issued 239 PM EDT Mon Oct 25 2021)

DISCUSSION...

Short Term (Tuesday):

Tuesday will be drier than previous days as a ridge begins to
develop and bring in some drier mid-level air. Enough low-level
moisture will linger that a few showers or isolated storm may be
possible, mainly over the waters, in the morning but a drying trend
throughout the day.West to southwesterly flow will allow for temps
to be a bit above normal particularly for the east coast with
temps in the upper 80s near 90.

Long term (Tuesday night - Sunday):

Models depict drier air entrainment in the wake of a FROPA to start
the long term, with very low POPs on Wed across SoFlo. But the drier
break will be short-lived as model consensus bring another frontal
boundary into the Florida peninsula Wed night into Thu. Ensemble and
global models depict a rather strong long wave trough racing across
the E CONUS, which will push the aforementioned front into the state
and through SoFlo by Thu. Dynamic parameters indicate increasing
chances for strong to severe storms to develop on Thu and possibly
through early Fri.

Strong divergence aloft, along with steeper lapse rates and rapidly
increasing deep layer moisture, will combine for widespread
coverage across SoFlo, with POPs in the 80-90 percent range Thu-
Thu night. Thus, main concerns will be potential for flooding/flash
flooding and periods of strong/damaging wind gusts.

A drier air mass moves in behind the FROPA, but enough moisture
should linger for a few showers to still develop on Friday. The rest
of the weekend is looking drier with low-end POPs Sat-Sun.

Afternoon highs remain in the mid-upper 80s during the FROPA, then
cooling a little into the upper 70s to around 80 for the weekend.
Morning lows could fall into the mid/upper 60s along the coasts, and
the potential for a few upper 50 degree readings across the Lake
region.

MARINE...

Scattered showers and thunderstorms to develop over the local
waters today. Stronger activity that develops today may produce
strong gusty winds, locally higher seas, visibility- limiting
rainfall, and cloud-to-water lightning. By early Tuesday, drier
air moves towards the region and greatly limits shower and
thunderstorm chances. A pronounced frontal system is forecast to
approach the region late this week, which may greatly increase
winds and seas across the region to hazardous thresholds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  90  72  88 /  20  20  10  10
West Kendall     75  91  69  89 /  20  20  10  10
Opa-Locka        75  91  71  89 /  20  20  10  10
Homestead        74  89  70  87 /  20  20  10  10
Fort Lauderdale  76  89  72  86 /  20  10   0  10
N Ft Lauderdale  76  89  71  86 /  20  10   0  10
Pembroke Pines   74  90  69  87 /  20  10   0  10
West Palm Beach  74  89  68  85 /  30  10   0   0
Boca Raton       74  89  69  86 /  20  10   0  10
Naples           77  87  71  85 /  40  10  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Carr
Tonight/Tuesday and Marine...99
Tuesday Night through Monday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 25, 3:42 PM EDT, 7 hours 52 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
342 PM EDT Mon Oct 25 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
261345-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
342 PM EDT Mon Oct 25 2021

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Flooding: Localized flooding will be possible across metro portions
of the region today, especially locations that receive repeated
bouts of heavy rainfall.

Thunderstorms: Showers and thunderstorms will be possible today. The
strongest activity will be capable of producing locally high wind
gusts, cloud-to-ground lightning, and localized flooding.

Waterspouts: A few waterspouts will be possible across the local
waters today.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A frontal system is forecast to approach South Florida later this
week. Thunderstorms may develop ahead of this system, and hazardous
marine conditions may materialize as this feature approaches the
region. Additionally, a high risk for rip currents may materialize
along both the Atlantic and Gulf waters later this week in
association with the approach/passage of this frontal system. Surf
may also be elevated in particular along the Gulf waters late this week
into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Oct 25, 11:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1134 PM EDT Mon Oct 25 2021

FLZ073-075-174-260400-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
1134 PM EDT Mon Oct 25 2021

...A strong thunderstorm will impact portions of northern Mainland
Monroe and central Miami-Dade Counties through MIDNIGHT EDT...

At 1133 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles north of Everglades National Park, or
24 miles west of Homestead General Airport, moving southeast at 20
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Shark Valley Obs Tower, Everglades National Park and Pa-Hay-
Okee Overlook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2561 8115 2571 8106 2576 8093 2564 8058
      2531 8090
TIME...MOT...LOC 0333Z 293DEG 19KT 2560 8093

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

SB

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.